Abstract Title:

Hypotension and eosinophilia with atorvastatin.

Abstract Source:

Pharm World Sci. 2005 Aug ;27(4):279-80. PMID: 16228623

Abstract Author(s):

J P Hampson, D Smith, R Cowell, A Baker

Article Affiliation:

North East Wales NHS Trust, Maelor Hospital, Wrexham, UK. john.hampson@cwpct.nhs.uk

Abstract:

A case report of a 67-year-old man who suffered a hypersensitivity reaction to atorvastatin is described. He suffered collapse and was in shock characterised by marked hypotension, facial oedema and eosinophilia. His initial condition led the surgeons to think he might have had an abdominal sepsis. The reaction with angio-oedema reoccurred on rechallenge. The literature on statin hypersensitivity reactions which can occur several months after commencing therapy is reviewed. Although the estimated prevalence is rare (0.1%), prescribers and pharmacists should be aware of this important reaction which can be quite debilitating.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.